Alert archive / Kentucky / Flash Flood Warnings in 2013

Flash Flood Warning 18, NWS Louisville, KY

July 5, 2013Allen County, Barren County, Kentucky

NWS Louisville, KY issued this flash flood warning at Jul 5, 2013, 4:09 PM CDT for Allen County, Barren County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2013, 4:09 PM CDT (21:09 UTC)
Expired
Jul 5, 2013, 7:15 PM CDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Allen County, KY, Barren County, KY

The radar

The Nashville radar (KOHX), 68 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 5:49 PM CDTFLOODAustin, KYREPORTED VERY HEAVY RAIN WITH DITCHES OVER FLOWING INTO ROADWAYS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 520 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
520 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
479 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

348 
WGUS53 KLMK 052109
FFWLMK
KYC003-009-060015-
/O.NEW.KLMK.FF.W.0018.130705T2109Z-130706T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
409 PM CDT FRI JUL 5 2013

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHWESTERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 715 PM CDT

* AT 402 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER     
  OVER HOLLAND ROAD EAST OF SCOTTSVILLE.

* LOCATIONS IMPACTED INCLUDE MAINLY RURAL AREAS OF EASTERN ALLEN AND
  SOUTHWESTERN BARREN COUNTIES...INCLUDING TRACY...PORT OLIVER
  FORD...MAYNARD...CEDAR SPRINGS AND LUCAS.

  FLASH FLOOD PRONE AREAS IN THIS WARNING...
  DRY CREEK OVERFLOWS CHARLES TURNER ROAD.
  GROVER CREEK OVERFLOWS CAPITAL HILL CHURCH ROAD.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA FROM SLOW MOVING STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3663 8607 3663 8615 3663 8617 3692 8615
      3691 8603 3680 8595 3663 8603 3663 8606

$$

RJS
3 follow-up statements
421 
WGUS73 KLMK 052215
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
515 PM CDT FRI JUL 5 2013

KYC003-009-060015-
/O.CON.KLMK.FF.W.0018.000000T0000Z-130706T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEN KY-BARREN KY-
515 PM CDT FRI JUL 5 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
SOUTHWESTERN BARREN AND EASTERN ALLEN COUNTIES...

AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES AN 
AREA OF 2 TO 3 INCH RAINFALL TOTALS FROM MAYNARD SOUTH TO HOLLAND. 
MOST OF THE REST OF THE WARNED AREA HAS RECEIVED AT LEAST AN INCH 
FROM SLOW-MOVING THUNDERSTORMS OVER THE REGION. 

* LOCATIONS IMPACTED INCLUDE MAINLY RURAL AREAS OF EASTERN ALLEN AND
  SOUTHWESTERN BARREN COUNTIES....INCLUDING WALNUT HILL...TRACY...
  PORT OLIVER FORD...MAYNARD AND CEDAR SPRINGS.

  FLASH FLOOD PRONE AREAS IN THIS WARNING...
  DRY CREEK OVERFLOWS CHARLES TURNER ROAD.
  GROVER CREEK OVERFLOWS CAPITAL HILL CHURCH ROAD.

ADDITIONAL RAINFALL AMOUNTS OF A HALF INCH TO AN INCH ARE POSSIBLE 
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3663 8607 3663 8615 3663 8617 3692 8615
      3691 8603 3680 8595 3663 8603 3663 8606

$$

RJS
213 
WGUS73 KLMK 052333
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
633 PM CDT FRI JUL 5 2013

KYC003-009-060015-
/O.CON.KLMK.FF.W.0018.000000T0000Z-130706T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEN KY-BARREN KY-
633 PM CDT FRI JUL 5 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
SOUTHWESTERN BARREN AND EASTERN ALLEN COUNTIES...

AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED 
THAT BETWEEN TWO AND FOUR INCHES OF RAIN FELL BETWEEN THE CITIES OF 
AMOS IN SOUTHEAST ALLEN COUNTY AND AUSTIN IN SOUTHERN BARREN 
COUNTIES.

RAINFALL ACROSS THE WARNED AREA HAS ENDED...BUT WATER RUNNING OFF 
INTO STREAMS LIKELY STILL WILL CAUSE SOME FLOODING ISSUES OVER THE 
NEXT HOUR.

* LOCATIONS IMPACTED INCLUDE MAINLY RURAL AREAS OF EASTERN ALLEN AND
  SOUTHWESTERN BARREN COUNTIES....INCLUDING WALNUT HILL...TRACY...
  PORT OLIVER FORD...MAYNARD AND CEDAR SPRINGS.

  FLASH FLOOD PRONE AREAS IN THIS WARNING...
  DRY CREEK OVERFLOWS CHARLES TURNER ROAD.
  GROVER CREEK OVERFLOWS CAPITAL HILL CHURCH ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3663 8607 3663 8615 3663 8617 3692 8615
      3691 8603 3680 8595 3663 8603 3663 8606

$$

RJS
334 
WGUS73 KLMK 060013
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
713 PM CDT FRI JUL 5 2013

KYC003-009-060022-
/O.EXP.KLMK.FF.W.0018.000000T0000Z-130706T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEN KY-BARREN KY-
713 PM CDT FRI JUL 5 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 715 PM CDT FOR SOUTHWESTERN
BARREN AND EASTERN ALLEN COUNTIES...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER 
PRODUCING HEAVY RAIN. A FEW SPOTS MAY CONTINUE TO SEE WATER OVER THE 
ROADWAYS...BUT THE IMMINENT THREAT FOR FLASH FLOODING HAS ENDED. 
HOWEVER...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA. ANY 
FURTHER STORMS THAT MOVE OVER THE REGION WILL HAVE THE ABILITY TO 
CAUSE ADDITIONAL FLASH FLOODING.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

LAT...LON 3663 8607 3663 8615 3663 8617 3692 8615
      3691 8603 3680 8595 3663 8603 3663 8606

$$

RJS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 2:45 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 5, 2:45 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 PM EDT FRI JUL 05 2013

.SHORT TERM (Now through Saturday Night)...
Issued at 344 PM EDT Fri Jul 5 2013

In the short term, the clouds have thinned out a bit across central
Kentucky.  The combination of strong solar insolation combined with
differential heating has led to the development of scattered
convection.  Over the next few hours, the best chances of convection
will be across south-central Kentucky...mainly along and south of
the Cumberland Parkway.  Additional convection will also affect the
Lake Cumberland region and points north and east along our border
region with WFO JKL.  Temperatures have responded to the solar
insolation with readings jumping into the upper 70s to the lower 80s
in the west.  Temperatures in the east are still in the 70s due to
the cloud cover and rainfall.  Not expecting much change in
temperatures through the afternoon...maybe a degree or two before
temperatures start their diurnal trend downward.

For tonight, the models continue to suggest that a mid-level
vorticity maximum will lift northward into central Kentucky
overnight.  This feature, combined with plenty of moisture is
expected to result in more widespread showers developing across the
region.  Some embedded thunderstorms will be possible, but for the
most part, moderate to heavy rain looks to be the more dominant mode
of precipitation.  The models are a little different in their
placement of the heavy rainfall axis.  We have opted to split the
differences between the NAM and GFS and go closer to the HPC axis
which mainly impact our eastern half of the forecast area...mainly
east of line from Bowling Green to New Castle KY.  In this region
1-2 inches of rainfall will be possible overnight.  Overnight lows
look to cool into the upper 60s to around 70.

For Saturday, we are expecting a brief lull in the precipitation
during the morning hours as the upper wave lifts on off to the
northeast.  This will give most of our region a chance to dry out
for a little bit.  However, more scattered convection is likely to
develop during the afternoon and evening hours...mainly across the
eastern half of our area.  A secondary wave looks to impact the
region Saturday night and into early Sunday.  This wave may track a
little more west of tonight's wave which would place the heavy
rainfall axis closer to the I-65 corridor.  Another round of 1-2
inches of rainfall will be possible.  Highs on Saturday will be
below normal with readings in the upper 70s.  Overnight lows look to
drop back into the upper 60s. Once again.

Total QPF through this time period looks to be in the 2-4 inch
range.  Isolated amounts of 5-6 inches are not out of the question
in some areas...depending on where the heavy axis of precipitation
sets up and if we have significant training of storms over certain
areas.  More details of the hydrologic impacts can be found in the
Hydrology section below.

.LONG TERM (Sunday through Friday)...
Issued at 300 PM EDT Fri Jul 5 2013

The massive Bermuda high that is parked across the eastern CONUS
will finally break down during the latter half of the weekend. This
will allow the cut-off upper low that is currently positioned across
the middle Mississippi Valley to track eastward, moving directly
over the Ohio River Sunday and Sunday night. As it does so, the
upper energy combined with the stout moisture plume ahead of it,
will generate one more moderate to heavy rainfall event Sunday
morning, mainly across our eastern CWA. Steady rain chances will
decrease through the day Sunday as the upper low shifts east, with a
fairly quiet Sunday night expected. High temperatures Sunday will be
in the lower 80s, with overnight lows in the upper 60s to lower 70s.

Quasi-zonal flow aloft will set up behind the departed upper low
from Monday through Wednesday, before an upper-level wave and
surface frontal boundary push through the forecast area late
Wednesday night and Thursday. Diurnal convection will be possible
each afternoon Monday through Wednesday, with the best coverage
being Wednesday, ahead of the front. Shower and thunderstorm chances
will increase Wednesday night through Thursday, with chances
shifting from our northwest to southeast through that time period.
Precipitation chances appear to taper off Thursday evening, with
generally dry conditions expected Friday. There could be some
development across the higher terrain to our southeast and across
portions of Tennessee Friday afternoon, but will leave Friday dry
for our CWA at this time. Northwest flow aloft will set up for
Friday, with a drier air mass working into the Ohio Valley.

As for temperatures, warm and humid conditions will return Monday
through Wednesday. Afternoon high temperatures in the mid and upper
80s will be common, but the humidity from recent rainfall will make
it feel like low to middle 90s. Overnight lows will have a tough
time dropping too far below 70 degrees. High temperatures Thursday
should range from the middle 80s across the northwest (where sun
should break out behind the front) to lower 80s across the southeast
(where the clouds and precip will be located with the front). Will
likely see a return to CWA-wide solid middle 80s for Friday. The one
thing that should be noticed Friday is the lower humidity on
northwest winds.

&&

.AVIATION (18Z TAF Update)...
Issued at 125 PM EDT Fri Jul 5 2013

A deep moisture plume coming in from the Gulf of Mexico combined
with a couple of mid-level disturbances will lead to several rounds
of showers and thunderstorms across the region.  The timing and
coverage of these showers and storms makes this a low confidence TAF
forecast to say the least.

For this afternoon, we expect MVFR ceilings to continue through the
afternoon hours.  Some improvement to VFR is possible at times, but
with low LCL's in the area, feel that ceilings are going to be right
around the MVFR/VFR threshold.  Scattered showers will be possible
at the terminals with KLEX and KBWG having the best shot at seeing
rainfall.  Winds will remain out of the south at 4-7 knots.

The latest model solutions bring in another mid-level disturbance
tonight which should result in more widespread shower and possibly
some embedded thunderstorms.  Current thinking is that convection
coverage will increase after 06/04Z and persist through the
remainder of the TAF period.  A lull in the activity is possible by
mid-morning Saturday.  The heavy rain tonight will probably push
ceilings down to the MVFR/IFR category with mainly MVFR vsbys.  IFR
vsbys will be possible in the heavier showers that affect the
terminals.

&&

.HYDROLOGY...
Issued at 315 PM EDT Fri Jul 5 2013

No changes to the current flood watch through Sunday morning.  While
rainfall has not been as widespread today, some areas have picked up
some good rainfall again...mainly across the Bluegrass region.
Additional showers and storms are starting to fire up this
afternoon.  Some thunderstorms are developing which will be capable
producing torrential rainfall and leading to potential flash
flooding.  Of more concern is the latest model consensus which is in
good agreement with another mid-level wave passing through the
region tonight.  This will bring the potential for 1-2 inches across
much of central Kentucky.  A lull in the precipitation is expected
during the day on Saturday...but another wave looks to push into the
region Saturday night and Sunday bringing yet another round of 1-2
inch rainfall to area.  This rainfall combined with what has already
fallen over the last week will lead to hydrologic problems across
the region.

In general, we are facing two types of flooding issues.  The first
will be flash flooding due to thunderstorms, and then more
widespread flooding due to persistent rainfall expected through the
period.  Pretty much all the ingredients for a hydrologic event are
here.  We have precipitable waters up near 2 inches, nearly
complete saturation in the low-levels and a low shear profile.  This
will support low-centroid, highly efficient convection.  Latest
forecast guidance suggests a total of 2-4 inches of rainfall through
Sunday morning.  Isolated amounts of 5-6 inches will be
possible...especially where the heavy rainfall axis sets up or if
cells train over the same areas.

Deterministic and ensemble QPF river forecast guidance suggests that
we will see flooding on the Licking River basin, Green River and the
Rolling Fork River.  It appears that the heavy rainfall will spare
the Salt River basin at this time.  The Kentucky River basin looks
to be able to handle the current amount of QPF that is forecast, but
I suspect that if we see 5-6 inch rainfall in parts of the basin
that we may see flooding develop on that basin later this weekend.

Historically, flooding on the Rolling Fork basin is very rare in
July.  Historical records show the last time of flooding on the
Rolling Fork at Boston, KY in a July was in 1967. Just goes to show
how anomalous this pattern is for July.

Persons living near creeks, streams, and typical flood prone areas
should keep abreast of water levels and be prepared to take action
if water starts to rise or if warnings are issued.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR KYZ027>029-033>043-
     045>049-053>057-061>067-070>078-081-082.

Short Term.......MJ
Long Term........MJP
Aviation.........MJ
Hydrology........MJ
Hazardous weather outlook, Jul 5, 2:53 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
353 PM EDT FRI JUL 5 2013

INZ076>079-083-084-089>092-KYZ023>026-030>032-062000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LOUISVILLE...LA GRANGE...BEDFORD
353 PM EDT FRI JUL 5 2013 /253 PM CDT FRI JUL 5 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND
PORTIONS OF NORTH-CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL AND LIGHTNING
WOULD BE THE MAIN THREAT FROM THESE STORMS. ADDITIONAL SHOWERS AND
THUNDERSTORMS ARE LIKELY LATE TONIGHT AS ANOTHER WEATHER
DISTURBANCE MOVES THROUGH THE REGION. ONCE AGAIN LOCALLY HEAVY
RAIN WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED STORMS WILL REMAIN IN THE FORECAST RIGHT THROUGH
NEXT THURSDAY. THE MAIN THREATS FROM THESE STORMS WILL BE
LIGHTNING AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING TO THE NATIONAL
WEATHER SERVICE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ027>029-033>043-045>049-053>057-061>067-070>078-081-082-062000-
GRAYSON KY-HARDIN KY-BULLITT KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...NEW CASTLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...
VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND...
MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...
COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
353 PM EDT FRI JUL 5 2013 /253 PM CDT FRI JUL 5 2013/

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL AND
SOUTH-CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
OUTLOOK AREA THIS AFTERNOON AND EVENING. HEAVY RAINFALL AND
LIGHTNING WILL BE THE MAIN WEATHER THREATS FROM THIS ACTIVITY.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE LIKELY LATE TONIGHT AS
ANOTHER WEATHER DISTURBANCE MOVES THROUGH THE REGION. ONCE AGAIN
LOCALLY HEAVY RAIN WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED STORMS WILL REMAIN IN THE FORECAST RIGHT THROUGH
NEXT THURSDAY. THE MAIN THREATS FROM THESE STORMS WILL BE
LIGHTNING AND LOCALLY HEAVY RAINFALL. RAINFALL AMOUNTS OF 2 TO 4
INCHES WILL BE POSSIBLE THROUGH SUNDAY MORNING. THIS AMOUNT OF
RAIN COMBINED WITH WHAT HAS ALREADY FALLEN IN THE LAST WEEK WILL
LEAD TO FLOODING PROBLEMS IN AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING TO THE NATIONAL
WEATHER SERVICE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

MJ/MJP

In the hours before

Local storm report, Jul 5, 3:50 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
450 PM EDT FRI JUL 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     FLOOD            3 SE BEAUMONT           36.84N  85.59W
07/05/2013                   METCALFE           KY   EMERGENCY MNGR

            WATER OVER HWY 90 MAKING THE ROAD INPASSABLE

&&

EVENT NUMBER LMK1300342

RL
Local storm report, Jul 5, 4:09 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
509 PM EDT FRI JUL 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     FLOOD            4 E SCOTTSVILLE         36.75N  86.12W
07/05/2013                   ALLEN              KY   EMERGENCY MNGR

            HOLLAND ROAD EAST OF SCOTTSVILLE IMPASSABLE

&&

EVENT NUMBER LMK1300343

RL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 4:03 AM CDTAreal Flood AdvisoryLMKAnderson, Franklin, Harrison, Scott, Woodford3 hr
Jul 5, 5:20 AM CDTRiver Flood AdvisoryLMKBourbon8 hr
Jul 5, 8:23 AM CDTRiver Flood WarningLMKBourbon35 hr
Jul 5, 10:48 AM CDTAreal Flood AdvisoryLMKBourbon, Boyle, Clark, Fayette, Garrard, Harrison and 7 more4 hr
Jul 5, 12:57 PM CDTRiver Flood WarningLMKHardin, Nelson5 days
Jul 5, 12:59 PM CDTAreal Flood AdvisoryLMKAdair, Casey, Clinton, Cumberland, Lincoln, Russell4 hr
Jul 5, 2:43 PM CDTAreal Flood AdvisoryLMKAdair, Cumberland, Metcalfe, Monroe3 hr
Jul 5, 2:56 PM CDTFlash Flood WarningLMKCumberland, Metcalfe, Monroe3 hr
Jul 5, 3:57 PM CDTAreal Flood AdvisoryLMKAllen, Barren3 hr
Jul 5, 4:52 PM CDTAreal Flood AdvisoryLMKCasey, Clark, Garrard, Lincoln, Madison3 hr

Nearby

Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.